Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 57, NWS St. Louis, MO

July 11, 20095 counties in Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 11, 2009, 7:15 AM CDT for 5 counties in Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2009, 7:15 AM CDT (12:15 UTC)
Expired
Jul 11, 2009, 11:00 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Washington County, IL

The radar

The Evansville,IN radar (KVWX), 116 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:28 AM CDTFLASH FLOODSalem, ILMANY STREETS FLOODED IN THE CITY OF SALEM...OVER 6 INCHES DEEP IN SOME LOCATIONS
Jul 11, 9:00 AM CDTFLASH FLOODSalem, ILFLOODING ON ROUTE 37 BETWEEN SALEM AND ALMA...STANDING WATER TO FLOORBOARD OF CAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1982 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1982 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 111215
FFWLSX
ILC005-027-051-121-189-111600-
/O.NEW.KLSX.FF.W.0057.090711T1215Z-090711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
715 AM CDT SAT JUL 11 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  EXTREME NORTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 1100 AM CDT

* AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL ESTIMATES WERE UPWARDS OF 4 INCHES ACROSS    
  THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CARLYLE...CENTRALIA...SALEM...BOULDER...CENTRAL CITY...FAIRMAN...
  FARINA...HELM...KINMUNDY...ODIN...OMEGA...PATOKA...SANDOVAL...
  SHATTUC...STEPHEN FORBES STATE PARK...TAMALCO AND WAMAC.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3847 8870 3848 8942 3884 8934 3883 8870

$$

SIPPRELL
2 follow-up statements
000 
WGUS73 KLSX 111431
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CDT SAT JUL 11 2009

ILC005-027-051-121-189-111600-
/O.CON.KLSX.FF.W.0057.000000T0000Z-090711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-CLINTON IL-MARION IL-BOND IL-FAYETTE IL-
931 AM CDT SAT JUL 11 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN FAYETTE...
SOUTHEASTERN BOND...MARION...EASTERN CLINTON AND EXTREME NORTHEASTERN
WASHINGTON COUNTIES UNTIL 1100 AM CDT...

AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED TO DEVELOP AND MOVE EAST 
SOUTHEASTWARD ACROSS THE WARNED AREA. MANY AREAS HAVE ALREADY 
RECEIVED 2 TO 3 INCHES OF RAINFALL THIS MORNING WITH LOCALLY HIGHER 
AMOUNTS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARLYLE...CENTRALIA...SALEM...BOULDER...CENTRAL CITY...FAIRMAN...
FARINA...HELM...KINMUNDY...ODIN...OMEGA...PATOKA...SANDOVAL...
SHATTUC...STEPHEN FORBES STATE PARK...TAMALCO AND WAMAC.

LAW ENFORCEMENT REPORTED FLOODING ON ROUTE 37 BETWEEN SALEM AND ALMA 
WHERE STANDING WATER WAS AROUND 6 INCHES DEEP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3847 8870 3848 8942 3884 8934 3883 8870

$$

GKS
000 
WGUS73 KLSX 111603
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 AM CDT SAT JUL 11 2009

ILC005-027-051-121-189-111618-
/O.EXP.KLSX.FF.W.0057.000000T0000Z-090711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-CLINTON IL-MARION IL-BOND IL-FAYETTE IL-
1103 AM CDT SAT JUL 11 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN FAYETTE...
SOUTHEASTERN BOND...MARION...EASTERN CLINTON AND EXTREME NORTHEASTERN
WASHINGTON COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3847 8870 3848 8942 3884 8934 3883 8870

$$

PRZYBYLINSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:07 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 11, 6:07 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CDT SAT JUL 11 2009

.SYNOPSIS...
/532 AM CDT SAT JUL 11 2009/

ANOTHER DIFFICULT FCST IS ON HAND AS WE CONTINUE TO TRUDGE THRU THE
SUMMER MONTHS.  AT 8Z SFC COLD FRNTL BNDRY WAS POSITIONED ACRS SRN
WI AND SWWD ALONG THE MO-IA BORDER INTO ERN KS.  TSRA WAS ONGOING
ALONG AND AHEAD OF THE FRNTL BNDRY IN MULTIPLE LOCATIONS. SUFFICIENT
INSTABILITY EXISTED ACROSS MUCH OF THE CENTRAL PLAINS INTO THE
MID-MS VLY WITH MUCAPES OF AROUND 3000 J/KG WITHIN 0-3KM PER RUC
ANALYSIS.  THERE WAS ALSO A VERY PROMINENT H85 LLVL JET OUT OF THE
SOUTHWEST VEERING TO THE EAST ALONG AND AHEAD OF THE SFC COLD
FRONT.

IN ALL HONESTY NO ONE PIECE FOR FCST GUIDANCE HAS BEEN SUFFICIENTLY
HELPFUL OVER THE PAST COUPLE OF DAYS...BUT ONE THING IS FOR
CERTAIN...WITH A SUFFICIENT MOIST AND UNSTABLE AIRMASS COUPLED WITH
A SFC COLD FRONTAL BNDRY MOVING SEWD THRU THE RGN THERE IS BOUND TO
BE TSRA THRU THE FA OVER THE NEXT 24 HRS...THE PROXIMITY OF WHICH IS
TERRIBLY DIFFICULT TO PLACE.  A FAIRLY TRICKY PART OF THE FCST HAS
BEEN DISCERNING WHERE CONVECTION WILL DEVELOP AND HOW ATTENDANT
CLOUD COVER WILL IMPACT TEMPS THRU THE AREA.  PER H5 MODEL ANALYSIS
THERE IS FAIRLY GOOD AGREEMENT AMONG MODELS MODELS THRU FCST
PD...WITH BEST AGREEMENT BETWEEN ECMWF-NAM-CANADIAN. HAVE THUS
FOLLOWED A BLEND BETWEEN THE THREE FOR THE GOING FCST.

.DISCUSSION...

INTO TODAY H5 TROF WILL ROTATE THRU NRN GREAT LKS RGN WITH ACCOMPANYING
H3 JET STREAK ACRS THE NRN CONUS. SFC COLD FRNT WILL PROGRESS THRU
NRN MO WITH DESTABILIZATION OF A VERY MOIST AND UNSTABLE AIRMASS
ALONG AND AHEAD.  SFC CONVERGENCE IN CONCERT WITH MODEST H85 LLVL
JET SHUD PROCURE DECENT TSRA CHCS...THIS COULD CHANGE OVER THE
COURSE OF TODAY.  HAVE RETAINED POPS INTO CHC CATEGORY FOR NOW.  CONCERN
LIES IN UNCERTAINTY OF UPR LVL DYNAMIC FORCING AND DIFFLUENCE WHICH
LOOKS WEAK OVER FA AND MORE PROMINENT ACRS OHIO RVR VLY.
NEVERTHELESS 0-6KM BULK SHEAR VALUES RANGE WITHIN 25-45KTS WITH
MODEST MUCAPE.

BOTH ECMWF-NAM SOLNS SUGGEST AN ONGOING MCS THRU MID-MS VLY MOVING
SEWD INTO THE MO BOOTHEEL THRU THE SATURDAY EVNG HRS. BEST UPR
LVL FORCING AND NOSE OF H85 LLVL JET KEEPS THE BULK OF THE PRECIP
OVER SRN AND ERN PORTIONS OF THE FA INTO SUNDAY. BY SUCH TIME THE
SFC COLD FRONT STALLS ACRS SWRN PORTIONS OF MO AS THE H5 TROF
LIFTS INTO ERN CANADA. AM SOMEWHAT SKEPTICAL ON MODEL QPF OUTPUT
RESULTANT FROM H85 LLVL JET CONVERGENCE JUST SLIGHTLY EAST OF THE
STALLED SFC FRNTL BNDRY IN CONCERT WITH WEAK SHORTWAVE IMPULSES
ALONG H5 NWLY FLOW. ATMOS MAY BE FAIRLY WELL CAPPED AND H85
CONVERGENCE FAIRLY WEEK. NEVERTHELESS HAVE TRENDED WITH SUNDAY
INTO MONDAY POPS WITH GREATEST CHCS IN CENTRAL AND SWRN PORTIONS
OF THE FA.

NAM-ECMWF-CANADIAN IN FAIRLY GOOD AGREEMENT THAT BY MONDAY AND INTO
TUESDAY H5 RIDGE BUILDS THRU THE MID-MS VLY RGN PROVIDING A SHORT
REPRIEVE OF TSRA.  SFC FRNTL BNDRY BECOMES DIFFUSE AND REFORMS
FURTHER SOUTHEAST AHEAD OF A WEAK OPEN WAVE TROF PROGRESSING THRU
THE NRN ROCKIES.  SFC LOW PRESSURE DEEPENS IN LEE OF THE ROCKIES
WITH HIGH PRESSURE STILL IN CONTROL OVER THE GRT LKS RGN.  UNDER
COOLER AND DRIER ELY FLOW FEEL POP CHCS DIMINSH FOR THE MONDAY NIGHT
INTO TUESDAY TIMEFRAME ONLY TO RE-EMERGE BY TUESDAY NIGHT AHEAD OF
THE SYNOPTIC LOW PRES BEGINNING TO LIFT THRU THE NRN PLAINS WITH
TRAILING COLD FRONT DRAPED THRU IA AND NWRN MO.  DURING THE OVRNGT
HRS PREVIOUS STALLED SFC FRNTL BNDRY SHUD LIFT THRU FA AS A WARM
FRONT BY DAYBREAK ON WEDNESDAY.  EVEN THOUGH BETTER FORCING AND
DESTABILIZATION OF ATMOS LOOKS BETTER ACRS THE NRN CONUS THERE IS
THE CHC OF SOME PSBL TSRA ALONG SFC WRM FRONT AS IT LIFTS NEWD THRU
MO...AND THEN AGAIN AS THE TRAILING SFC COLD FRONT PROGRESSES SEWD.
HAVE PUT CHC POPS OVER NWRN PORTIONS OF FA.

FOR WEDNESDAY...AXIS OF H85 WARM AIR WILL ADVECT AHEAD OF THE SFC
COLD FRONT AVERAGING 20-22C AS WINDS WILL VEER OUT OF THE SW AHEAD
OF THE H5 WEAK OPEN WAVE TROF.  SHUD CLEAR SKIES DOMINATE AHEAD OF THE
COLD FRNT TEMPS SHUD WARM INTO THE LOW TO MID 90S.  THRU AFTERNOON
AND EVNG COLD FRNTL BNDRY WILL PUSH THRU THE FA PROVIDING BETTER
CHCS FOR CONVECTION OVER THE BI-STATE RGN.  INTO THURSDAY THE FRNTL
BNDRY STALLS THRU SRN MO AND NRN AR...WITH A FAIR AMOUNT OF
UNCERTAINTY WITH REGARDS TO DEVELOPMENT AND PROXIMITY OF ANY
CONVECTIVE WEATHER. HAVE HELD WITH PREV FORECASTERS THINKING AND
HAVE A MENTION OF CHC POPS THRU SRN FA.

SIPPRELL

&&

.AVIATION...
/532 AM CDT SAT JUL 11 2009/

FOR THE 12Z TAFS...CDFNT APRS TO BE FM NR MCI NE THRU IRK TO JUST
N OF UIN ATTM. NOT MUCH CONVECTION ALONG THIS FNT...MOST OF THE
TSRA ARE IN SWRN MO NR THE NOSE OF A SWLY LLJ...WITH ANOTHER AREA
OF CONVECTION ACRS SWRN IL E OF THE STL METRO AREA. THE CDFNT WILL
DROP SWD THRU THE TAF SITES TDA...THEN BCM STNRY ACRS SRN MO TGT.
SLY SFC WNDS WILL SHIFT TO A N-NELY DIRECTION AFTER THE PASSAGE OF
THIS CDFNT. THIS WILL OCCUR IN UIN THIS MRNG...IN COU BY LT MRNG OR
EARLY AFTN...AND IN STL/SUS THIS AFTN. ALTHOUGH THE TSRA HAVE
MISSED THE TAF SITES SO FAR WILL LIKELY INCLUDE AT LEAST A VCTS
GROUP IN MOST OF THE TAF SITES THIS MRNG AS WELL AS IN COU...STL
AND SUS THIS AFTN. THE GFS MDL APRS TOO SLOW WITH THE SWD PROGRESS
OF THE PCPN LTR TDA AND TGT AND PREFER THE NAM MDL WHICH SHIFTS
THE QPF FURTHER SWD BY LTR TDA AND TGT. THE 4 KM WRF MDLS HAVE
MOST OF THE QPF THIS MRNG WITH MOST OF IT SHIFTING S OF THE TAF
SITES THIS AFTN. WILL PROBABLY LEAVE PCPN OUT OF THE TAFS FOR TGT
ALTHOUGH THERE MAY BE CONVECTION CLOSE TO COU...STL AND SUS JUST N
OF THE CDFNT. THERE SHOULD BE SCT DIURNAL CUMULUS CLOUDS LT THIS
MRNG AND AFTN ALONG WITH PLENTY OF MID-HI LVL CONVECTIVE DEBRIS
CLOUDINESS TDA. THE PATCHY LIGHT FOG ACRS THE AREA SHOULD
DISSIPATE BY 13Z OR 14Z SAT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 11, 4:07 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 AM CDT SAT JUL 11 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-120915-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
407 AM CDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND INTO
TONIGHT FOR MUCH OF THE BI-STATE REGION. SEVERE WEATHER WILL FOCUS
ALONG AND AHEAD OF A SURFACE COLD FRONT WHICH WILL MOVE SOUTHWARD
THROUGH THE REGION. THE MAIN THREATS ASSOCIATED WITH ANY SEVERE
STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY FOR
CENTRAL AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHERN ILLINOIS.
THE MAIN THREATS ASSOCIATED WITH ANY SEVERE STORMS WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY AS THE FRONTAL
BOUNDARY STALLS ACROSS SOUTHWESTERN MISSOURI...AND AGAIN ON
WEDNESDAY AS A COLD FRONT MOVES SOUTHEASTWARD THOUGH THE AREA.

HEAT INDEX VALUES NEAR 100 DEGREES WILL BE POSSIBLE ON TUESDAY
AND WEDNESDAY AFTERNOON ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS THE BI-STATE REGION FOR TODAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Special weather statement, Jul 11, 5:01 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 AM CDT SAT JUL 11 2009

ILZ059-060-064-111045-
BOND IL-MACOUPIN IL-MONTGOMERY IL-
501 AM CDT SAT JUL 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACOUPIN...NORTHERN BOND
AND MONTGOMERY COUNTIES UNTIL 545 AM CDT...

AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF CARLINVILLE...MOVING SOUTHEAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LITCHFIELD...
  HILLSBORO...
  NOKOMIS...
  RAYMOND...
  TAYLOR SPRINGS...
  COFFEEN...
  WITT...
  WOBURN...
  WAGGONER...
  HORNSBY...
  HONEY BEND...
  HARVEL...
  BUTLER...
  WALSHVILLE...
  IRVING...
  CHAPMAN...
  DONNELLSON...
  PANAMA...
  FILLMORE...
  COALTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:14 AM CDTAreal Flood AdvisoryLSXBond, Fayette, Macoupin, Montgomery4 hr
Jul 11, 6:47 AM CDTFlash Flood WarningLSXBond, Fayette, Montgomery4 hr
Jul 11, 6:49 AM CDTAreal Flood AdvisoryLSXMarion4 hr

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.